Oklahoma, 2013Tornadoes and Hail in Oklahoma, May 19, 2013
May 19, 2013 · NWS TSA · 15 events in 8 counties and zones
Early morning thunderstorms produced isolated wind damage across northeastern Oklahoma during the morning of the 19th but more widespread severe weather occurred later in the day. Severe thunderstorms developed across central Oklahoma along a dry line during the late afternoon hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $70,000
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Early morning thunderstorms produced isolated wind damage across northeastern Oklahoma during the morning of the 19th but more widespread severe weather occurred later in the day. Severe thunderstorms developed across central Oklahoma along a dry line during the late afternoon hours. Very unstable air combined with very strong wind shear allowed these storms to evolve rapidly into supercells, which produced several damaging tornadoes in central Oklahoma before moving into eastern Oklahoma. Most of these supercell thunderstorms gradually weakened as they moved into the eastern portion of the state. The storm that produced damaging tornadoes around Shawnee also produced a strong tornado west and northwest of Prague, and another north northeast of Prague that moved across northwestern Okfuskee County. Another supercell produced a brief tornado northwest of Shamrock in northwestern Creek County before weakening as it moved further into northeastern Oklahoma. Large hail and damaging wind was reported across portions of northeastern Oklahoma during the evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 18, 11:06 PM CST, 2 hours 35 minutes earlier.
Area forecast discussion, May 18, 11:06 PM CST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1206 AM CDT SUN MAY 19 2013
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 6Z TAFS... THE BULK OF THUNDERSTORM ACTVITY MOVING ACROSS
EASTERN OKLAHOMA SHOULD BE NEAR OR PAST OUR OKLAHOMA TAF SITES
BY 06Z. HOWEVER... HAVE CARRIED VCTS IN OKLAHOMA TAFS FOR THE
REMAINDER OF THE OVERNIGHT HOURS FOR ISOLATED ACTIVITY THAT IS
LIKEY TO PERSIST. ALSO HAVE LLWS AT ALL SITES OVERNIGHT DUE TO
STRONG WINDS ALOFT WITH SURFACE WINDS DROPPING OFF. STRONG GUSTY
SOUTHERLY WINDS WILL PICK UP ACROSS THE REGION DURING THE DAYLIGHT
HOURS SUNDAY.
&&
.PREV DISCUSSION... /ISSUED 842 PM CDT SAT MAY 18 2013/
DISCUSSION...
IT HAS BEEN AN ACTIVE NIGHT TO OUR WEST AND NORTHWEST. STORMS
DEVELOPED ALONG THE DRYLINE AND HAVE BEEN SPREADING SLOWLY NORTHEAST
EARLY THIS EVENING. THE STORMS OVER SOUTHWEST INTO CENTRAL OK HAVE
THE BEST POTENTIAL OF AFFECTING NORTHEAST OK LATER. THE STORMS IN
THIS REGION HAVE BEEN MORE OUTFLOW DOMINANT...AND THUS TORNADO
POTENTIAL IS GREATLY REDUCED. THE STORM NEAR EL RENO LIKELY FORMED
ON OUTFLOW FROM THE STORMS TO THE SOUTHWEST. THIS ACTIVITY...OR
NEW ACTIVITY FORMED FROM OUTFLOW...WILL GRADUALLY PROGRESS NORTH
AND EAST IN OUR DIRECTION. DAMAGING WINDS AND POSSIBLY SOME LARGE
HAIL WILL BE THE MAIN HAZARDS LATER TONIGHT AS STORMS MAY BE
MAINTAINED AWHILE AFTER DARK BY THE LLJ. AREAS WEST OF HIGHWAY 75
STAND THE GREATEST CHANCE OF SEEING SEVERE WEATHER TONIGHT. THE
HRRR CONTINUES TO SUGGEST THAT STORMS WILL WEAKEN THE FARTHER EAST
THEY TRAVEL AWAY FROM THE BETTER FORCING AND INTO THE STRONGER
CAP. DATA STILL SUGGESTS THAT SUNDAY AND MONDAY WILL BE THE BIG
SEVERE WEATHER DAYS FOR ERN OK AND NW AR.
LACY
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
AVIATION...06
Hazardous weather outlook, May 18, 8:15 PM CST, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
915 PM CDT SAT MAY 18 2013
ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
915 PM CDT SAT MAY 18 2013
...SIGNIFICANT SEVERE WEATHER EXPECTED SUNDAY AND MONDAY...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...ALONG AND WEST OF HIGHWAY 75.
ONSET...AFTER 10 PM.
DISCUSSION...
SEVERE THUNDERSTORMS OVER CENTRAL OKLAHOMA WILL GRADUALLY SPREAD
EAST INTO EAST CENTRAL AND NORTHEAST OKLAHOMA TONIGHT. THE STORMS
HAVE A HISTORY OF PRODUCING SEVERE WIND GUSTS...BOTH ON THE LEADING
EDGE OF THE GUST FRONT...AND ON THEIR NORTHERN FRINGE WHERE HEAT
BURSTS HAVE BEEN OBSERVED. THUS...DAMAGING WINDS WILL BE THE MAIN
HAZARD WITH THE STORMS TONIGHT IF THEY ARE TO HOLD TOGETHER. THE
AREA MOST LIKELY TO BE AFFECTED WILL BE MAINLY ALONG AND WEST OF
HIGHWAY 75. SOME LARGE HAIL POTENTIAL WILL EXIST FOR A SHORT TIME AS
WELL IF NEW STORMS INITIATE ON THE SURGING OUTFLOW. STORMS SHOULD
DISSIPATE AS THEY TRAVEL FARTHER EAST INTO THE STRONGER CAP.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
MONDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
SIGNIFICANT SEVERE WEATHER IS EXPECTED BOTH SUNDAY AND MONDAY.
CONDITIONS CONTINUE TO LOOK SUPPORTIVE OF TORNADOES...SOME STRONG TO
EVEN VIOLENT...EXTREMELY LARGE HAIL...AND DAMAGING WINDS BOTH SUNDAY
EVENING AND OVERNIGHT AND AGAIN MONDAY AFTERNOON AND EVENING.
NORTHEAST OKLAHOMA APPEARS MOST LIKELY TO BE IMPACTED BY THE
STRONGEST STORMS ON SUNDAY AFTERNOON...EVENTUALLY SPREADING EAST
INTO NORTHWEST ARKANSAS SUNDAY NIGHT. THE AREA WITH THE GREATEST
SEVERE POTENTIAL ON MONDAY DEPENDS LARGELY ON EFFECTS FROM
STORMS SUNDAY NIGHT. IF A LARGE STORM CLUSTER CAN ORGANIZE SUNDAY
NIGHT...AN OUTFLOW BOUNDARY WILL BE LAID OUT ON MONDAY ACROSS THE
REGION. STORMS THAT FORM NEAR THIS BOUNDARY MONDAY AFTERNOON
WOULD HAVE ELEVATED TORNADO POTENTIAL...AGAIN SOME OF THESE COULD
BE STRONG OR EVEN VIOLENT. THE FAVORED ZONE FOR SIGNIFICANT SEVERE
WEATHER ON MONDAY WILL CONTINUE TO BE REFINED IN LATER OUTLOOKS.
REGARDLESS...MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS WILL
BE UNDER THE GUN FOR ANOTHER ACTIVE SEVERE WEATHER DAY ON MONDAY.
A SLOW MOVING COLD FRONT WILL AGAIN SERVE AS A FOCUS FOR SEVERE
STORMS ON TUESDAY...HOWEVER CONDITIONS APPEAR SLIGHTLY LESS FAVORED
FOR SIGNIFICANT SEVERE WEATHER. THE PATTERN ALOFT WILL CONTINUE
TO BECOME LESS CONDUCIVE FOR SEVERE WEATHER BY LATE WEEK.
THE REPEATED ROUNDS OF THUNDERSTORMS...ALONG WITH POTENTIAL FOR
SLOW MOVING STORMS...WILL RAISE THE FLOODING POTENTIAL WITH TIME.
THIS WILL BE ESPECIALLY PRESENT ON MONDAY AND TUESDAY.
AFTER A BRIEF BREAK FROM THE STORMS ON WEDNESDAY...SOME CHANCE FOR
THUNDERSTORMS WILL EXIST AGAIN FOR THE LATTER PART OF THE WEEK
ALONG THE RETREATING FRONTAL BOUNDARY. WINDS ALOFT WILL BE WEAKER
BY THIS TIME...THUS SEVERE WEATHER POTENTIAL WILL BE MUCH LESS
COMPARED THE NEXT COUPLE OF DAYS.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
AN ACTIVE SEVERE WEATHER PERIOD IS EXPECTED WITH NUMEROUS
WATCHES AND WARNINGS BOTH SUNDAY AND MONDAY. ADDITIONALLY...
GIVEN THE POTENTIAL FOR SIGNIFICANT SEVERE WEATHER...ANY
DAMAGE RESPONSE SHOULD BE CLOSELY COORDINATED GIVEN CONTINUED
SIGNIFICANT SEVERE WEATHER POTENTIAL ON MONDAY. SOME SEVERE
POTENTIAL EVEN EXISTS ON TUESDAY AS WELL.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
LACY
In the hours before
Special weather statement, May 18, 9:44 PM CST, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1044 PM CDT SAT MAY 18 2013
OKZ054-059-060-064-190445-
CREEK OK-OSAGE OK-PAWNEE OK-TULSA OK-
1044 PM CDT SAT MAY 18 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1145 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
CREEK...OSAGE...PAWNEE AND WESTERN TULSA
AT 1043 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 18 MILES NORTHWEST OF PAWNEE TO 7 MILES NORTHWEST OF
QUAY TO 8 MILES WEST OF DRUMRIGHT TO 25 MILES SOUTHWEST OF
MILFAY...MOVING NORTHEAST AT 45 MPH. LOCATIONS WEST OF HIGHWAY 75
WILL BE AFFECTED BY THIS LINE OF STORMS.
THIS LINE OF STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50
MPH. A 50 MPH WIND GUST WAS OBSERVED AT STILLWATER AT 1027 PM.
LAT...LON 3700 9639 3664 9617 3627 9608 3567 9622
3563 9629 3564 9663 3615 9663 3616 9683
3624 9682 3624 9692 3650 9705 3658 9690
3659 9705 3668 9707 3669 9695 3675 9689
3675 9683 3679 9676 3699 9676 3701 9672
TIME...MOT...LOC 0343Z 235DEG 38KT 3652 9701 3624 9678
3601 9670 3550 9680
LACYSpecial weather statement, May 18, 10:34 PM CST, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1134 PM CDT SAT MAY 18 2013
OKZ064-065-190530-
CREEK OK-OKFUSKEE OK-
1134 PM CDT SAT MAY 18 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1230 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
CREEK
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN OKFUSKEE
AT 1133 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 17 MILES WEST OF SHAMROCK TO 3 MILES WEST OF MILFAY TO
5 MILES WEST OF PADEN...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...OKEMAH...CASTLE...
PADEN...BOLEY...MASON...OKFUSKEE...WELTY...BRISTOW...MILFAY...
SLICK...DEPEW...SHAMROCK...DRUMRIGHT...OILTON...SILVER CITY AND
KELLYVILLE.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3617 9662 3616 9645 3610 9630 3608 9630
3608 9625 3604 9617 3543 9621 3542 9645
3545 9645 3545 9648 3542 9649 3542 9652
3545 9654 3542 9656 3542 9663
TIME...MOT...LOC 0433Z 234DEG 27KT 3590 9687 3578 9659
3550 9662
LACYSpecial weather statement, May 18, 11:12 PM CST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1212 AM CDT SUN MAY 19 2013
OKZ054-059-060-064-190600-
CREEK OK-OSAGE OK-PAWNEE OK-TULSA OK-
1212 AM CDT SUN MAY 19 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 100 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHEASTERN CREEK...SOUTHEASTERN OSAGE...EASTERN PAWNEE AND
NORTHERN TULSA
AT 1212 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
KEYSTONE STATE PARK...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...TULSA...GRAY...OSAGE...SAND
SPRINGS...SPERRY...TERLTON...WESTPORT...SILVER CITY...MANNFORD...
WALNUT CREEK STATE PARK...KEYSTONE STATE PARK AND TULSA INTERNATIONAL
AIRPORT.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3656 9626 3622 9582 3592 9627 3612 9656
TIME...MOT...LOC 0512Z 221DEG 32KT 3610 9625Special weather statement, May 18, 11:37 PM CST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1237 AM CDT SUN MAY 19 2013
OKZ055>057-060>062-066>068-070-190615-
CHEROKEE OK-CRAIG OK-MAYES OK-MUSKOGEE OK-NOWATA OK-OKMULGEE
OK-ROGERS OK-TULSA OK-WAGONER OK-WASHINGTON OK-
1237 AM CDT SUN MAY 19 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 115 AM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN CHEROKEE AND NORTHERN MUSKOGEE
IN NORTHEAST OKLAHOMA
CRAIG...MAYES...NOWATA...NORTHEASTERN OKMULGEE...ROGERS...
SOUTHEASTERN TULSA...WAGONER AND WASHINGTON
AT 1237 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES WEST OF DELAWARE TO CATOOSA TO 5 MILES SOUTH
OF BALD HILL...MOVING EAST AT 35 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3688 9509 3622 9502 3567 9516 3567 9587
3621 9577 3688 9584
TIME...MOT...LOC 0537Z 277DEG 31KT 3679 9577 3620 9569
3567 9578Event by event
6 thunderstorm wind, 6 hail, 3 tornado. Local standard time, as filed.
Thunderstorm Wind, Rogers
- When
- May 19, 1:41 AM CST
- Where
- Rogers County, 6.81 mi NNW of Catoosa
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 36.270, -95.800
Strong thunderstorm wind blew down a large tree branch onto a driveway.
Hail, Creek
- When
- May 19, 5:40 PM CST
- Where
- Creek County, 0.61 mi N of Drumright
- Measured
- 1 in hail
- Reported by
- Storm Chaser
- Coordinates
- 35.989, -96.601
Tornado, Creek
- When
- May 19, 5:47 PM CST to 5:48 PM CST
- Where
- Creek County, 2.1 mi WNW of Shamrock to 2.06 mi WNW of Shamrock
- Rating
- EF0
- Path length
- 0.2 mi
- Path width
- 50 yd
- Reported by
- Storm Chaser
- Coordinates
- 35.932, -96.614
A brief tornado was photographed by a Fox23 storm chaser. No damage is known to have occurred from this tornado as it remained over open country.
Hail, Creek
- When
- May 19, 6:08 PM CST
- Where
- Creek County, 0.42 mi WSW of New Mannford
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 36.127, -96.357
Tornado, Okfuskee
- When
- May 19, 6:20 PM CST to 6:38 PM CST
- Where
- Okfuskee County, 4.45 mi NW of Paden to 3.36 mi ENE of Micawber
- Rating
- EF1
- Path length
- 10.9 mi
- Path width
- 700 yd
- Continued into
- Creek, Ok (TSA)
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.549, -96.622
This is the second segment of a three segment tornado, which began in Lincoln County north-northeast of Prague. In Okfuskee County, the tornado snapped or uprooted numerous trees and damaged several barns and outbuildings. Based on this damage, maximum estimated wind in this segment of the tornado was 100 to 110 mph. The tornado continued into Creek County, where it dissipated.
Tornado, Creek
- When
- May 19, 6:38 PM CST to 6:40 PM CST
- Where
- Creek County, 6.67 mi SSW of Iron Post to 5.29 mi SSW of Iron Post
- Rating
- EF1
- Path length
- 1.4 mi
- Path width
- 200 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 35.639, -96.465
This is the third segment of a three segment tornado, continuing from Okfuskee County. In Creek County, this tornado snapped large tree limbs and uprooted a few small trees. Based on this damage, maximum estimated wind in this segment of the tornado was 85 to 95 mph.
Hail, Okmulgee
- When
- May 19, 7:20 PM CST
- Where
- Okmulgee County, 2.25 mi W of Nuyaka
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.650, -96.170
Hail, Okmulgee
- When
- May 19, 7:30 PM CST
- Where
- Okmulgee County, Beggs
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.730, -96.070
Hail, Osage
- When
- May 19, 8:10 PM CST
- Where
- Osage County, 0.49 mi ENE of Shidler Arpt
- Measured
- 1 in hail
- Reported by
- County Official
- Coordinates
- 36.782, -96.662
Thunderstorm Wind, Osage
- When
- May 19, 8:38 PM CST
- Where
- Osage County, 0.75 mi WSW of Burbank
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Post Office
- Coordinates
- 36.695, -96.732
A small barn was destroyed and several large tree limbs were blown down by strong thunderstorm wind.
Thunderstorm Wind, Osage
- When
- May 19, 8:41 PM CST
- Where
- Osage County, 9 mi NW of Bigheart
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.942, -96.335
Strong thunderstorm wind blew down large tree limbs.
Thunderstorm Wind, Osage
- When
- May 19, 9:01 PM CST
- Where
- Osage County, 1 mi N of Fairfax
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.584, -96.700
A large tree was blown down onto a roadway by strong thunderstorm winds.
Hail, Washington
- When
- May 19, 9:20 PM CST
- Where
- Washington County, 5 mi NW of Copan
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.951, -95.994
Thunderstorm Wind, Nowata
- When
- May 19, 9:43 PM CST
- Where
- Nowata County, 0.63 mi SE of South Coffeeville Ar
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 36.995, -95.621
Strong thunderstorm wind blew down a few power poles.
Thunderstorm Wind, Craig
- When
- May 19, 10:12 PM CST
- Where
- Craig County, 7 mi N of Welch
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 36.971, -95.100
Strong thunderstorm wind blew down several power poles.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Oklahoma, May 19, 20132 deaths · 14 injured · $10,000 · EF4 · 41 events
- Tornadoes and Flash Flood in Iowa, May 19, 20131 injured · $1.1 million · EF1 · 71 events
- Tornadoes and Flash Flood in Missouri, May 19 to 20, 2013$897,000 · EF1 · 79 events
- Flash Flooding and Flooding in Iowa, May 19 to 22, 2013$25 million · 1 in hail · 20 events
- Tornadoes and Flood in Kansas, May 19 to 20, 2013EF2 · 58 events
- Flash Flooding and Hail in Georgia, May 19, 2013$1.5 million · 1 in hail · 42 events
- Tornado and Hail in Nebraska, May 19, 2013$515,000 · EF1 · 19 events
- Hail and Damaging Winds in Kansas, May 19, 2013$2.2 million · 1.75 in hail · 4 events
- Flood in Alaska, May 19, 2013$1.5 million · 1 event
- Flash Flooding and Hail in Tennessee, May 19, 2013$1.0 million · 1 in hail · 7 events
- Flash Flooding and Flooding in Minnesota, May 19 to 22, 2013$144,000 · 64 kt wind · 22 events
- Hail and Damaging Winds in Iowa, May 19 to 20, 2013$10,000 · 2.75 in hail · 65 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 453455, 453456, 442444, 453457, 442445, 442446, 453458, 453459, 453460, 453461, 453462, 453463, 453464, 453465, 453466.